Alert archive / Wisconsin / Flash Flood Warnings in 2007

Flash Flood Warning 12, NWS Milwaukee, WI

August 18, 2007Kenosha County, Racine County, Walworth County, Wisconsin

NWS Milwaukee, WI issued this flash flood warning at Aug 18, 2007, 11:02 PM CDT for Kenosha County, Racine County, Walworth County, Wisconsin. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2007, 11:02 PM CDT (04:02 UTC)
Expired
Aug 19, 2007, 2:00 AM CDT
In force
3 hr
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text
Flood severity
None

Counties Kenosha County, WI, Racine County, WI, Walworth County, WI

The radar

The Milwaukee radar (KMKX), 45 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2007-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2007-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
618 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KMKX 190406
FFWMKX
WIC059-101-127-190700-
/X.NEW.KMKX.FF.W.0012.070819T0402Z-070819T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1102 PM CDT SAT AUG 18 2007

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WALWORTH COUNTY IN SOUTHEAST WISCONSIN
  RACINE COUNTY IN SOUTHEAST WISCONSIN
  KENOSHA COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 200 AM CDT

* AT 1057 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR 
  INDICATED FLASH FLOODING FROM A CLUSTER OF THUNDERSTORMS
  OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WIND
  LAKE...RACINE...KENOSHA...WATERFORD...UNION 
  GROVE...STURTEVANT...ROCHESTER...EAST TROY...EAGLE LAKE AND 
  BROWNS LAKE.

RAINFALL AMOUNTS OF AROUND 2 INCHES HAVE FALLEN IN THE PAST SEVERAL 
HOURS. THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN WILL 
PRODUCE ANOTHER 1 TO 2 INCHES OF RAIN INTO EARLY SUNDAY MORNING.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4250 8844 4251 8781 4282 8781 4281 8876

$$

ZAJDEL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 8:46 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Aug 18, 8:46 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
846 PM CDT SAT AUG 18 2007

.UPDATE...HAVE EXPANDED FLASH FLOOD WATCH TO INCLUDE COLUMBIA AND
DODGE COUNTIES. WILL CONTINUE FLASH FLOOD WATCH FOR COUNTIES THAT
WAS ISSUED EARLIER.

&&

.SHORT TERM...EXPANDED WATCH AS 1 INCH RAINFALL TOTALS HAVE
ALREADY OCCURRED OVER COLUMBIA AND DODGE COUNTIES. IN ADDITION A
SLOW EASTWARD PROGRESSION OF COLD CLOUD TOPS SHOWN IN IR
SATELLITE ASSOCIATED WITH BAND OF CONVECTION EXPECTED TO BRING
ADDITIONAL RAINFALL LATER TONIGHT TO THAT AREA AS WELL AS REMAINDER
OF FLASH FLOOD WATCH AREA. TREND OF BACK BUILDING OF CONVECTION
NOTED IN RADAR AND SATELLITE LOOPS LAST FEW HOURS WILL INSURE
WIDESPREAD PRECIPITATION FOR THE OVERNIGHT HOURS. CURRENT UPPER AIR
ANALYSIS SHOWS 30+ LOW LEVEL JET FEEDING FROM IOWA INTO SOUTHERN
WISCONSIN WHERE TIGHT BAROCLINIC ZONE REMAINS NEARLY STATIONARY.

&&

.PREV DISCUSSION... /ISSUED 335 PM CDT SAT AUG 18 2007/

DISCUSSION...FCST FOCUS IS ON HEAVY RAIN POTENTIAL TONIGHT INTO
SUNDAY AND WET AND UNSETTLED WEATHER INTO MID WEEK.

WARM AIR ADVECTION SHOWERS AND A FEW THUNDERSTORMS OVERSPREADING
STATE AS EXPECTED ON NOSE OF 30-35KT 850 MB WINDS RUNNING OVER TIGHT
BAROCLINIC ZONE...850 TEMPS +8C AT GRB WHILE +16C AT DVN ON 12Z
SOUNDINGS...AHEAD OF SHRT WAVE TROUGH LOCATED OVER S CNTRL MN/N
CNTRL IA AT 19Z. HEAVIEST PCPN HAS TRACKED WELL WITH STRONGEST
850-700MB FRONTOGENETIC FORCING. NAM CONTINUES TO BE AN OUTLIER WITH
PUSH OF SFC AND 850 MB WARM FRONTS FARTHER NORTH THAN CONSENSUS...SO
WILL FOLLOW THE GFS FOR DETAILS.

RGNL 88-D REFLECTIVITY RETURNS SHOW DISCRETE CONVECTIVE CELLS
FORMING CLOSER TO SFC WRM FRONT IN CNTRL IL AND ELEVATED CELLS
..PER RUC SNDG FOR DBQ...FROM SW WI BACK TWDS S CNTRL MN IN RGN OF
BETTER ISENTROPIC LIFT NOTED ON 305K SURFACE...AND STRONG 750-800 MB
FRONTOGENETIC FORCING. THIS POCKET OF BETTER ISENTROPIC LIFT AND
FORCING CROSSES SRN WI BETWEEN 06Z AND 12Z...WITH RGN UNDER THE
RIGHT ENTRANCE REGION OF 100-115KT 300 MB JET AIDING LARGE SCALE
LIFT. PRECIPITABLE WATER VALUES BETWEEN 2 INCHES AND 2.20
INCHES...AND PRECIP EFFICIENCIES OF 1.70 TO 2.0 ASSURING MAXIMUM
POTENTIAL ACCUMULATIONS.

STORM TOTAL QPF STILL TARGETS THE MORE SUSCEPTIBLE SRN COUNTIES OF
THE CWA SO WILL LEAVE THE GOING FLASH FLOOD WATCH AS IS. IF AXIS OF
MAX QPF DOES SHIFT A BIT FARTHER NORTH...NRN COUNTIES HAVE BEEN MUCH
DRIER AND 1-3-6 HRLY FLASH FLOOD GUIDANCE MOSAICS INDICATE THE NRN 2
TIERS OF COUNTIES WOULD NEED FAR MORE RAINFALL THAN IS FCST...2.75
TO 3.5 INCHES IN ONE HOUR...TO WARRANT ADDING TO THE WATCH. STILL
ALL OF CWA WILL HAVE TO BE MONITORED FOR THE POSSIBILITY OF
URBAN/LOWLAND LOCALIZED FLOODING IN ADDITION TO FLASH FLOOD
POTENTIAL IN THE SOUTH.

UPR JET MAX LINGERS OVER REGION THRU MONDAY...WITH 850 BAROCLINIC
ZONE DRAPED OVER CWA WITH PERSISTENT CROSS-ISOTHERM FLOW AND
FRONTOGENETIC FORCING...SO WILL LEAVE LIKELY WORDING IN FOR SUNDAY.
SFC BNDRY REMAINS ACROSS NRN IL/SRN WI WITH MODELS INDICATING A
SERIES OF COMPLEXES MOVING ALONG BNDRY.

GENERALLY FOLLOWED MAV GUIDANCE FOR TEMPS...THOUGH TEMPERED TUESDAY
MAXES A BIT.

EXTENDED...SOME VARIABILITY WITH TIMING AND STRENGTH OF SHRT WAVES
IN ZONAL FLOW OVER THE NRN U.S. AND SFC BOUNDARY THAT WILL OSSCILATE
OVER THE WRN GREAT LAKES THRU THE PERIOD. APPEARS ENOUGH AGREEMENT
AMONG MODELS WITH COLD FRONT SAGGING THRU WI WED AND STALLING NEAR
THE NRN IL/WI BORDER WITH WEAK WAVES RUNNING THE BOUNDARY THRU FRI.
GFS MAY BE HAVING SOME CONVECTIVE FEEDBACK ISSUES WITH COMPACT
VIGOROUS VORTICITY MAXIMAS AND ASSOCIATED QPF AMOUNTS...BUT PATTERN
SUGGESTS CWA IS IN REGION DOWNSTREAM FROM NOCTURNAL MCS/S DEVELOPING
JUST TO OUR WEST ON PERIPHERY OF 500 MB HIGH OVER THE SE U.S. AND
MOVING EWD ALONG BOUNDARY. WITH POTENTIAL FOR THESE COMPLEXES AND
EVEN WEAK MCV/S CROSSING CWA WILL HAVE TO KEEP POPS IN FCST EACH
DAY...THO NO ALL DAY RAIN OUTS. GENERALLY ACCEPTED HPC/MEXMOS FOR
TEMPERATURES THOUGH BACKED OFF ON WED HI/S DUE TO EXPECTED PCPN AND
CLOUDS ALONG FRONT WHICH CONSENSUS FCSTS HAVE MOVING THRU CWA BY
LATE MORNING/EARLY AFTERNOON.

AVIATION...XPCT WDSPRD MVFR CONDS IN -RA/-TSRA/BR THRU 00Z MON.
AREAS OF IFR CIGS/VSBYS EXPCTD IN PDS OF HVY RA/TSRA INTO 18Z MON.
STNRY FNT ACRS IA AND NRN IL THRU PD WITH MSTR LIFTING OVR FNT INTO
SRN WI.

MKX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WIZ056-062-063-067>069.

FLASH FLOOD WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR
WIZ064>066-070>072.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 AM CDT SUNDAY FOR WIZ056-057-062-063-
067>069.

FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR WIZ058-064>066-
070>072.

&&

TZ
Hazardous weather outlook, Aug 18, 8:55 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
855 PM CDT SAT AUG 18 2007

WIZ046-047-051-052-056>060-062>072-191000-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
855 PM CDT SAT AUG 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT. HEAVY
RAIN IS POSSIBLE...WITH POTENTIAL RAINFALL RATES BETWEEN 1 AND 2
INCHES PER HOUR. THERE IS A POTENTIAL FOR FLASH FLOODING TONIGHT
SOUTH OF A LINE FROM LAKE DELTON TO BEAVER DAM TO BAYSIDE IN
MILWAUKEE COUNTY DUE TO HEAVY RAINS ON TOP OF SATURATED GROUND. THE
MOST FLOOD PRONE AREAS WILL BE WHERE THE TERRAIN IS HILLY OR
BUILT-UP URBAN LOCATIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE LIKELY SUNDAY THROUGH MONDAY. HEAVY RAIN IS
POSSIBLE SUNDAY MORNING. FLASH FLOODING IS POSSIBLE SUNDAY MORNING
OVER THE SOUTHEASTERN COUNTIES. THERE IS A CHANCE OF THUNDERSTORMS
TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT RAINFALL REPORTS WOULD
BE APPRECIATED.

LMZ643>646-665-191000-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
855 PM CDT SAT AUG 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

PERIODS OF THUNDERSTORMS ARE EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE LIKELY SUNDAY THROUGH MONDAY. THERE IS A CHANCE OF
THUNDERSTORMS TUESDAY THROUGH SUNDAY.

TZ
WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 9:28 PM CDTFlash Flood WarningMKXDane, Iowa, Sauk3 hr
Aug 18, 10:30 PM CDTAreal Flood AdvisoryMKXIowa, Kenosha, Lafayette, Racine, Rock, Sauk and 1 more9 days
Aug 19, 12:26 AM CDTFlash Flood WarningMKXColumbia, Dane, Iowa, Jefferson, Sauk3 hr
Aug 19, 1:37 AM CDTFlash Flood WarningMKXKenosha, Milwaukee, Racine, Walworth, Waukesha4 hr
Aug 19, 2:44 AM CDTAreal Flood AdvisoryMKXGreen, Rock8 days
Aug 19, 4:27 AM CDTAreal Flood WarningMKXColumbia, Dane, Dodge, Green, Iowa, Lafayette and 2 more5 hr
Aug 19, 7:29 AM CDTRiver Flood WarningMKXRacine7 days
Aug 19, 9:41 AM CDTAreal Flood WarningMKXColumbia, Dane, Dodge, Green, Iowa, Jefferson and 8 more10 hr
Aug 19, 10:48 AM CDTRiver Flood WarningMKXSauk5 days
Aug 19, 11:10 AM CDTRiver Flood WarningMKXKenosha16 days

Nearby

Flash Flood Warnings in Wisconsin, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.